MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569650
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).(b)(4).A wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was returned fully covered by the outer sheath and undeployed.Visual examination of the returned device found the wires of the stent punctured the outer sheath.The outer sheath was also kinked at the distal section.No other issues were noted to the stent.The reported event of stent failure to deploy was confirmed as the stent was received completely undeployed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that procedural or anatomical factors encountered during the procedure, limited the performance of the device and contributed to the stent deployment failure and the punctured outer sheath.Interaction with the scope during advancement and/or hitting the device against a hard surface can cause the outer sheath kinked.Continued attempts to release the stent while applying force can generate resistance due to the friction at the kinked section of the outer sheath, and force applied to deploy the stent can lead to the punctured sheath and failure to deploy the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary rx uncovered stent was to be implanted to treat obstructive jaundice, secondary malignant tumors of the pancreas and liver and postoperative colon cancer in the biliary tract during a transduodenal endoscopic cholangiopancreatography procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent failed to deploy.The stent was removed from the patient fully covered by the outer sheath and the procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wires protruded from the outer sheath.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12505878
Report Number3005099803-2021-04916
Device Sequence Number3289173
Product Code FGE
UDI-Device Identifier08714729296850
UDI-Public08714729296850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberM00569650
Device Catalogue Number6965
Device Lot Number0026836232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight72